| Model Number |
VCPB864D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1.What was the size of the needle used? 26mm.2.Was more than half the needle retained in the patient? the needle was found and there was no needle in the patient¿s body.3.Where is the needle retained; in what structure? the location where the needle fell in is unknown.The needle was found and there was no needle in the patient¿s body.4.Are there plans to remove the retained needle piece? the needle was found and there was no needle in the patient¿s body.5.Lot number? sbmhuz / sbmclt.6.The initial product code reported vcpb726d, should be updated to vcpb864d.After the needle breakage occurred, the needle fragment fell into the body and probably the surgeon lost sight of the fragment once.During surgery, the needle fragment was found and removed.After that, it was confirmed by x-ray examination that there was no residual needle in the patient's body.The patient has been doing well since then.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Did only one needle break? 2.What is the lot number of the needle that broke? additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: sbmhuz / sbmclt.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 275 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.The needle broke and the broken needle was found.An x-ray was taken and there was no residual needle in the body.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/29/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information was requested, the following was received: please clarify: 1.Did only one needle break? yes, only one needle broke.2.What is the lot number of the needle that broke? lot numbers have not been determined, but there are two candidates sbmhuz / sbmclt.Additional information: d4, h4 - the actual device lot number associated with this event is not known.The possible lot numbers are reported as follows: batch sbmclt.Batch sbmhuz.A manufacturing record evaluation was performed for the finished device sbmclt/ vcpb864z batch number, and no non-conformances were identified.Expiration date: jan/31/2027 date of mfg.: feb/8/2022 a manufacturing record evaluation was performed for the finished device sbmhuz/ vcpb864z batch number, and no non-conformances were identified.Expiration date: jan/31/2027 date of mfg.: feb/15/2022 h3 investigational summary: the product received for analysis was identified as product code vcpb864d.It was requested that assess the fracture mode of the failure.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - (b)(6).Dosage form - suture/solid/parenteral.Strength -= 275 g /m.